Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 46, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 13, 2012, 11:43 AM CDT for 5 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2012, 11:43 AM CDT (16:43 UTC)
- Expired
- Jul 13, 2012, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, TX, Harris County, TX, Liberty County, TX, Montgomery County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 61 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 12:00 PM CDT | FLOOD | Houston, TX | HIGH WATER BLOCKING ONE LANE OF INTERSTATE 45 AT THE INTERSECTION WITH SCOTT STREET SOUTH OF DOWNTOWN HOUSTON. |
| Jul 13, 1:00 PM CDT | FLOOD | 10 Nw Jersey Village, TX | WATER REPORTED IN 25-50 HOMES ACROSS NORTHERN HARRIS COUNTY. AT LEAST 30 HIGH WATER RESCUES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
327
WGUS54 KHGX 131643
FFWHGX
TXC071-201-291-339-473-131945-
/O.NEW.KHGX.FF.W.0046.120713T1643Z-120713T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1143 AM CDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
EXTREME NORTHWESTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
HARRIS COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
NORTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 245 PM CDT
* AT 1136 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. A BAND OF SHOWERS AND THUNDERSTORMS ALONG THE I-10
CORRIDOR SHOULD DEVELOP NORTHWARD AND WILL BE CAPABLE OF RAINFALL
RATES 1.5 TO 2" PER HOUR AND ON TOP OF THE SATURATED GROUND WILL
RUNOFF PRODUCING FLOODING. ROADWAYS WILL BE SEVERELY IMPACTED.
HARRIS COUNTY FLOOD CONTROL DISTRICT HAS REQUESTED THAT PEOPLE
IN THE WARNED AREA STAY INDOORS AND NOT TO ATTEMPT TO TRAVEL.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOUSTON...CHANNELVIEW...CLOVERLEAF...ALDINE...WEST UNIVERSITY
PLACE...GALENA PARK...JACINTO CITY...LIBERTY...HIGHLANDS...JERSEY
VILLAGE...TOMBALL...DAYTON...HUNTERS CREEK VILLAGE...BUNKER HILL
VILLAGE...SPRING VALLEY...PINEHURST...PINEY POINT VILLAGE...
BARRETT...HEDWIG VILLAGE...CROSBY...SHELDON...SOUTHSIDE PLACE...
AMES...HILSHIRE VILLAGE AND STAGECOACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3006 9472 2983 9497 2968 9538 2989 9591
3016 9591 3020 9564 2999 9527 3006 9494
$$1 follow-up statement
163
WGUS74 KHGX 131834
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
134 PM CDT FRI JUL 13 2012
TXC071-201-291-339-473-131945-
/O.CON.KHGX.FF.W.0046.000000T0000Z-120713T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIBERTY TX-CHAMBERS TX-HARRIS TX-MONTGOMERY TX-WALLER TX-
134 PM CDT FRI JUL 13 2012
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SOUTHWESTERN LIBERTY...EXTREME NORTHWESTERN CHAMBERS...HARRIS...
SOUTHWESTERN MONTGOMERY AND NORTHEASTERN WALLER COUNTIES...
AT 129 PM CDT...DOPPLER RADAR INDICATED THE HEAVY RAINS OVER
THE AREA HAD DISSIPATED IN THE WARNED AREA BUT FLASH FLOODING IS
ALREADY OCCURRING. STREET FLOODING REMAINS A PROBLEM IN NORTHWEST
AND CENTRAL HARRIS COUNTY.
ADDITIONAL SLOW MOVING THUNDERSTORMS WERE FORMING IN MONTGOMERY AND
LIBERTY COUNTY AND MAY DRIFT SOUTH INTO THE WARNED AREA IMPACTING
THE ALREADY SATURATED CONDITIONS.
IF YOU MUST TRAVEL AVOID FLOODED ROADWAYS AND FLOOD PRONE AREAS.
CHECK WITH HOUSTON TRANSTAR AND THE TV AND RADIO MEDIA FOR THE
LASTEST TRAFFIC CONDITIONS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOUSTON...CHANNELVIEW...CLOVERLEAF...ALDINE...WEST UNIVERSITY
PLACE...GALENA PARK...JACINTO CITY...LIBERTY...HIGHLANDS...JERSEY
VILLAGE...TOMBALL...DAYTON...HUNTERS CREEK VILLAGE...BUNKER HILL
VILLAGE...SPRING VALLEY...PINEHURST...PINEY POINT VILLAGE...
BARRETT...HEDWIG VILLAGE...CROSBY...SHELDON...SOUTHSIDE PLACE...
AMES...HILSHIRE VILLAGE AND STAGECOACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3006 9472 2983 9497 2968 9538 2989 9591
3016 9591 3020 9564 2999 9527 3006 9494
$$
!KP!What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 10:53 AM CDT, 50 minutes earlier.
Area forecast discussion, Jul 13, 10:53 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1053 AM CDT FRI JUL 13 2012
.UPDATE...
THE UPPER LEVEL WEAKNESS THAT HAS BEEN OVERHEAD THE PAST COUPLE OF
DAYS HAS SHIFTED SLIGHTLY TO THE EAST THIS MORNING CARRYING THE
HEAVIEST PRECIPITATION INTO EAST TEXAS AND WESTERN LOUISIANA.
WHILE THE BULK OF THE PRECIPITATION LIES TO OUR EAST SCATTERED
SHOWERS AND THUNDERSTORMS ARE INCREASING IN COVERAGE ALONG THE
INTERSTATE 10 CORRIDOR AND THE TREND OF INCREASING COVERAGE IS
EXPECTED TO CONTINUE THROUGH THE AFTERNOON. FORTUNATELY THE
EARLIER ACTIVITY IN NORTHERN WALLER AND EXTREME NORTHWESTERN
HARRIS COUNTY HAS DISSIPATED BUT WE WILL HAVE TO CONTINUE TO WATCH
THIS AND OTHER AREAS THAT HAVE SEEN THE HEAVIER RAINFALL TOTALS
FOR ANY ADDITIONAL RAINS THAT COULD PROLONG THE CURRENT FLOODING
ISSUES.
FOR THE GRIDS...HAVE EXTENDED THE LIKELY POPS WESTWARD ALONG THE
I-10 CORRIDOR FOR THE AFTERNOON AND LOWERED POPS SLIGHTLY FOR OUR
NORTHEASTERN COUNTIES. ONLY OTHER CHANGES WERE SOME MINOR
ADJUSTMENTS TO THE MAX TEMPS FOR TODAY. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 90 74 90 73 92 / 50 30 40 20 40
HOUSTON (IAH) 88 74 90 73 91 / 60 30 40 20 40
GALVESTON (GLS) 87 82 88 82 89 / 50 30 40 20 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...CHAMBERS...COLORADO...
FORT BEND...GALVESTON...HARRIS...JACKSON...LIBERTY...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...WALLER...
WHARTON.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...41Hazardous weather outlook, Jul 13, 6:43 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 643 AM CDT FRI JUL 13 2012 TXZ178-179-197-199-200-210>214-226-227-235>238-141145- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-WALLER- WASHINGTON-WHARTON- 643 AM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH 1 PM. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHEAST TEXAS THIS MORNING. AN UPPER LEVEL FEATURE OVER THE PINEY WOODS SHOULD HELP FOCUS MUCH OF THE HEAVIER PRECIPITATION OVER EAST TEXAS AND SOUTHWEST LOUISIANA. RAINFALL AMOUNTS ARE EXPECTED TO REMAIN BETWEEN 1 AND 2 INCHES TODAY WITH LOCALLY HEAVIER AMOUNTS POSSIBLE...MAINLY EAST OF I-45. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR ACTIVATION. TXZ163-164-176-177-195-196-198-141145- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER- 643 AM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING. ALTHOUGH ORGANIZED HEAVY RAIN IS NOT EXPECTED...A FEW OF THE STRONGER STORMS COULD PRODUCE A QUICK INCH OR TWO OF RAIN. MOST AREAS WILL RECEIVE RAINFALL ACCUMULATIONS OF LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR ACTIVATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:11 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 3 days |
| Jul 13, 5:34 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 hr |
| Jul 13, 5:34 AM CDT | River Flood Warning | HGX | Harris, Liberty | 4 hr |
| Jul 13, 9:01 AM CDT | River Flood Warning | HGX | Brazoria | 26 hr |
| Jul 13, 9:56 AM CDT | Areal Flood Advisory | HGX | Harris, Waller | 2 hr |
| Jul 13, 11:20 AM CDT | River Flood Warning | HGX | Harris | 23 hr |
| Jul 13, 11:24 AM CDT | Areal Flood Advisory | HGX | Harris, Waller | 111 min |
| Jul 13, 1:07 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, San Jacinto | 53 min |
| Jul 13, 1:16 PM CDT | Special Marine Warning | HGX | 44 min | |
| Jul 13, 2:06 PM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker | 114 min |
| Jul 13, 3:12 PM CDT | Special Weather Statement | HGX | Brazoria | 48 min |
| Jul 13, 3:20 PM CDT | Special Weather Statement | HGX | Colorado | 40 min |
| Jul 13, 3:25 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 35 min |
| Jul 13, 3:53 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Wharton | 66 min |
| Jul 13, 4:20 PM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Waller, Washington | 55 min |
| Jul 13, 4:45 PM CDT | Special Weather Statement | HGX | Fort Bend | 45 min |
| Jul 13, 4:56 PM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Waller, Wharton | 64 min |
| Jul 13, 5:27 PM CDT | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Waller | 2 hr |
| Jul 13, 5:43 PM CDT | Special Weather Statement | HGX | Waller | 47 min |
| Jul 13, 6:09 PM CDT | Special Weather Statement | HGX | Wharton | 51 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.